Alert archive / Pennsylvania / Wind Advisories in 2011
Wind Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Feb 25, 2011, 4:51 AM EST for 5 counties in Pennsylvania; Sullivan County, New York. It took effect at Feb 25, 2011, 2:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2011, 4:51 AM EST (09:51 UTC)
- In effect from
- Feb 25, 2011, 2:00 PM EST
- Expired
- Feb 25, 2011, 9:21 PM EST
- In force
- 7 hr
- Issued by
- NWS Binghamton, NY
Counties Sullivan County, NY, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 92 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
942 WWUS71 KBGM 250951 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 451 AM EST FRI FEB 25 2011 NYZ062-PAZ043-044-047-048-072-260500- /O.NEW.KBGM.WI.Y.0004.110225T1900Z-110226T0500Z/ SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 451 AM EST FRI FEB 25 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. * LOCATIONS: LACKAWANNA...LUZERNE...WYOMING...PIKE AND SOUTHERN WAYNE COUNTIES IN PENNSYLVANIA AND SULLIVAN COUNTY IN NEW YORK. * HAZARDS: STRONG GUSTY WINDS. * WINDS: NORTHWEST WINDS THIS AFTERNOON AND EVENING SUSTAINED AT 20 TO 25 MPH WITH FREQUENT GUSTS TO 40 TO 45 MPH. * IMPACTS: STRONG GUSTY WINDS COULD CAUSE POWER INTERRUPTIONS AND DAMAGE TO TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
2 follow-up statements
307 WWUS71 KBGM 251831 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 131 PM EST FRI FEB 25 2011 NYZ062-PAZ043-044-047-048-072-260500- /O.CON.KBGM.WI.Y.0004.110225T1900Z-110226T0500Z/ SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...MONTICELLO...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 131 PM EST FRI FEB 25 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * LOCATIONS: LACKAWANNA...LUZERNE...WYOMING...PIKE AND SOUTHERN WAYNE COUNTIES IN PENNSYLVANIA AND SULLIVAN COUNTY IN NEW YORK. * HAZARDS: STRONG GUSTY WINDS. * WINDS: NORTHWEST WINDS INCREASING TO 20 TO 30 MPH WITH FREQUENT GUSTS TO 45 MPH THIS EVENING. * IMPACTS: STRONG GUSTY WINDS COULD CAUSE POWER INTERRUPTIONS AND DAMAGE TO TREES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
939 WWUS71 KBGM 260221 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 921 PM EST FRI FEB 25 2011 NYZ062-PAZ043-044-047-048-072-260330- /O.CAN.KBGM.WI.Y.0004.000000T0000Z-110226T0500Z/ SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 921 PM EST FRI FEB 25 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY EARLY. WINDS HAVE DIMINISHED...ESPECIALLY THROUGHOUT THE LOWER ELEVATIONS AND VALLEYS...HOWEVER...ACROSS THE HIGHER ELEVATIONS OF THE POCONOS AND SOUTHWEST CATSKILLS WIND GUSTS IN EXCESS OF 30 MPH ARE STILL POSSIBLE THROUGH MIDNIGHT. WIDESPREAD HAZARDOUS WINDS IN EXCESS OF 40 MPH ARE NO LONGER EXPECTED. $$ JAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 25, 2:03 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Feb 25, 2:03 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
203 AM EST FRI FEB 25 2011
.SYNOPSIS...
A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE OHIO
VALLEY LATE TONIGHT, BRINGING RAIN AND SNOW TO THE AREA. WHILE
NORTHEAST PENNSYLVANIA SHOULD SEE MOSTLY RAIN, SIGNIFICANT SNOW
ACCUMULATIONS ARE LIKELY BY FRIDAY EVENING OVER ALL OF CENTRAL NEW
YORK AND THE NORTHERN TIER COUNTIES IN PENNSYLVANIA. ON FRIDAY NIGHT
AND SATURDAY, A STRONG AND GUSTY WESTERLY FLOW WILL BRING COLDER
AIR INTO THE AREA ALONG WITH SCATTERED SNOW SHOWERS.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
ADJUSTED START OF STEADIER PRECIP MOVING NORTH A LITTLE SLOWER...ESPECIALLY
ACROSS NRN NY ZONES FOR THE OVERNIGHT. STILL EXPECTING A DECENT
SLUG OF PRECIP LIFTING INTO NRN PA/SRN TIER WITH A QUARTER TO HALF
INCH LIQUID POSSIBLE BY 12Z. TEMPS MARGINAL IN THE LOWER 30S FOR
GOOD ACCUMULATION AND BASICALLY WENT 5:1 RATIOS FOR A COUPLE
INCHES OF SNOW BY MORNING WHERE PTYPE IS DOMINANT SNOW.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
UPDATED THE FRIDAY PERIOD TO INCLUDE DELAWARE/SUSQUEHANNA AND NRN
WAYNE COUNTIES IN ADVISORY AS 00Z NAM ALONG WITH RUC/LAMP AND LCL
WRF RUNS TRENDING COLDER WITH A TIGHT RAIN/SNOW GRADIENT STILL
ACROSS NORTHERN PA...BUT PERHAPS NOT AS FAR NORTH AS PREV FCST.
TRACK OF LOW JUST TO OUR SOUTH WILL MEAN MAX LLVL CONVERGENCE
ALONG THE FRONTAL RIBBON AND WITH COUPLED JET REGION POSITIONED
OVER SOUTH CENTRAL NY WITH STRONG MIDLVL FRONTOGENESIS DURING THE
MORNING. ALTHOUGH PROFILES ARE MARGINAL/ISOTHERMAL WITH SFC TEMPS
LIKELY CLIMBING A FEW DEGREES ABOVE FRZG...WE ARE LIKELY TO SEE
HVY WET SNOW FALLING AT A GOOD CLIP THROUGH 18Z WHICH WILL
ACCUMULATE MORE THAN WE THOUGHT IN THE PREV MENTIONED COUNTIES.
WITH COLDER TREND...WE MAY NEED TO UPGRADE A FEW COUNTIES IN NY TO
A MARGINAL WARNING. ACCUMULATION ON ROADS MAY TURN OUT TO BE
MANAGEABLE GIVEN TIME OF DAY TEMPS...BUT IT WILL BE CEMENT HEAVY.
HIGHER ELEVATIONS MOST LIKELY TO SEE BIG ACCUMS...BUT COLDER
OVERALL IN THE FINGER LAKES TO MHWK VALLEY WITH MORE EVEN
DISTRIBUTION OF SNOWFALL.
RAIN IS LIKELY TO DOMINATE OVER NE PA AND SRN NY TO THE SOUTH OF
MSV-AVP. NAM CAME IN WITH HIGHER QPF CLOSER TO 2 INCHES...SO WILL
KEEP FLOOD WATCH GOING IN THIS AREA. SUSPECT THE NAM IS OVERDONE
AS USUAL...BUT STILL HIGH CONFIDENCE IN A GOOD INCH PLUS RAIN. NOT
SURE THIS WILL CONTRIBUTE TO MUCH FLOODING...BUT THERE ARE
PROBABLY SOME ICE BLOCKAGES ON SMALLER STREAMS IN THE WATCH AREA.
BY MID AFTERNOON STRONG CAA WILL DEVELOPS OVER REGION AS SYSTEM
PULLS TO THE COAST. ALL PRECIP WILL CHANGE TO SNOW SHOWERS BY LATE
DAY.
FRIDAY NIGHT...STRONG PRES GRADIENT AND LOW LEVEL CAA WILL MAKE
FOR A VERY WINDY EVENING WITH LINGERING SCATTERED SNOW SHOWERS.
AFTER 06Z FLOW AND CONDITIONS BECOME FAVORABLE FOR A WEAK LES
RESPONSE UNDER 290 FLOW.
SATURDAY...SFC HIGH BUILDS IN BRIEFLY AS LINGERING LES SNOW SHOWERS
DIMINISH BY MID MORNING. BY AFTERNOON SFC LOW PRES IN UPR GREAT
LAKES WITH WEAK WRM FRONT EXTENDING INTO CWA MAY BRING SOME LIGHT
SNOW IN THE AFTERNOON. CONTINUED WITH CHC POPS.
SATURDAY NIGHT/SUNDAY...SHALLOW WV AND SFC TROF PUSHES THRU ON
SUN AND DVLPS WEAK OVERRUNNING PCPN. PCPN WILL BE LGT AND MARGINAL
SFC TEMPS WILL RESULT IN SLOW ACCUMULATION...ESP AFT SUNRISE ON
SUN. LTR IN THE DAY...TEMPS HIGH ENUF FOR SOME MIXED PCPN...ESP IN
THE VLYS. PCPN WILL TAPER OFF ON SUN...ALTHOUGH WITH TROFFINESS
HANGING BACK SOME PCPN SHD LINGER ALL DAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ACTIVE WX PATTERN WL CONTINUE THRU THE LONG TERM PORTION OF THE
FCST. EXTNDD STARTS OFF WITH SFC LOPRES RIDING TO THE WEST OF CWA
12Z MON. MED RANGE GUIDANCE, INCLUDING 00Z NAM/GFS PROFILES
INDICATE A GOOD CHC FOR -FZRA WITH THIS INITIAL SLUG OF PCPN. HV
TWEAKED WX GRIDS TO ALLOW FOR MORE OF A RA/-FZRA/IP MIX BTWN
11Z-15Z MON. TEMPS WARM UP QUICKLY AHD OF SYSTEM SO ONLY A SMALL
WINDOW OF OPPORTUNITY FOR ICING, ESPECIALLY WITH TEMPS MON MRNG
STARTING OUT IN THE U20S. MOST OF THE REGION SHUD SEE A CHANGE OVR
TO RAIN DRG THE AFTN.
OTHER THAN SLIGHT TIMING DIFFERENCES ON HOW QUICKLY LOW PASSES,
EXPECT LIGHT SNOW SHOWERS TO SET IN MON NGT/TUE MRNG FOLLOWING LOW
PASSAGE. AIR BHND STORM IS NOT EXTREMELY COLD AND NOT AN IDEAL
SETUP FOR LK EFFECT SNOW AS FLOW ALOFT IS NWRLY BUT CLOSER TO A
ZONAL FLOW. THUS, ONLY LOCHC POPS OVR THE FAR NORTH AFT 12Z
TUESDAY. ANOTHER QUICK-MVG WAVE WL BRING CHC FOR SNOW WED WITH
HIPRES BUILDING IN RAPIDLY BHND FOR WED NGT/THURSDAY.
TEMPS WL GNRLY RMN NR SEASONAL VALUES THRU THE END OF THE PD WITH
JUST A BRIEF SURGE OF WARMER TEMPS AHD OF SYSTEM ON MONDAY. ONCE
SYSTEM PASSES TEMPS WL DROP TO CLOSER TO NORMAL VALUES. MAY SEE
OVRNGT MINS DROP INTO THE TEENS OR SINGLE DIGITS UNDER HIPRES LATE
IN THE WEEK BUT OVERALL EXPECT A FAIRLY NORMAL TEMP FCST THRU THE
LONG TERM.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
IFR TRYING TO SET IN AT ALL TERMINALS EARLY ON. EXPECT WIDESPREAD
MVFR TO GIVE WAY TO IFR CONDITIONS BY 10Z AT ALL TERMINALS AS LOW
CIGS AND PRECIPITATION MOVE IN FROM THE SOUTHWEST. LIFR CONDITIONS
EXPECTED DURING THE DAYLIGHT HOURS AS SNOW MOVES INTO NY
TERMINALS. WIDESPREAD RAIN EXPECTED AT KAVP WITH IFR RESTRICTIONS.
IMPROVEMENT EXPECTED BY 00Z THIS EVENING AS LOW PRESSURE PASSES
OFF TO THE EAST. STILL EXPECTING MVFR CIGS LINGERING BHND LOPRES
THRU END OF TAF VALID PD.
WINDS LIGHT AND VARIABLE BECOMING MORE EASTERLY 5-10KTS TOWARD
DAYBREAK. WINDS BACK TO THE NORTHWEST FROM 12-18KTS WITH GUSTS TO
NEAR 30KTS LATE AFTERNOON.
OUTLOOK...
LATE FRI NGT...PATCHY MVFR CNTRL NY DUE TO LAKE CLDS...VFR NE PA.
SAT...PATCHY MVFR CNTRL NY.
SAT NGT - SUN...MVFR IN MOSTLY SNOW SHOWERS.
SUN NGT...MVFR/VFR.
MON...IFR/MVFR IN RAIN.
TUE...MAINLY VFR IN HIPRES.
&&
.HYDROLOGY...
RAINFALL FROM LATER TONIGHT THROUGH FRIDAY FROM THE WYOMING
VALLEY...NORTHERN POCONO MOUNTAINS...AND SOUTHERN CATSKILL
MOUNTAINS OF SULLIVAN COUNTY CAN LEAD TO SMALL STREAM FLOODING AND
LOCALIZED ICE JAM RELATED FLOODING. AREAS OF ICE JAMS ON
TRIBUTARY STREAMS TO TUNKHANNOCK CREEK IN WYOMING COUNTY HAVE BEEN
REPORTED. ABOVE NORMAL RIVER ICE THICKNESS VALUES HAVE BEEN
REPORTED IN PORTIONS OF THE DELAWARE RIVER BASIN AS WELL. ANOTHER
CONTRIBUTING FACTOR TO SMALL STREAM FLOODING IS RAIN FALLING ON FROZEN
GROUND IN LOCATIONS WHERE THE SNOWPACK HAS THINNED. RAINFALL
AMOUNTS OF 1.5 INCHES WITH LOCALLY HEAVY AMOUNTS CAN LEAD TO SMALL
STREAM FLOODING. BASED ON CURRENT FORECASTED RAINFALL
AMOUNTS...MAINSTEM FLOODING IS NOT EXPECTED AT ANY LOCATIONS.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
PAZ038>040.
FLOOD WATCH THROUGH THIS EVENING FOR PAZ043-044-047-048-072.
NY...WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
NYZ045-046-055>057.
FLOOD WATCH THROUGH THIS EVENING FOR NYZ062.
WINTER STORM WARNING UNTIL 5 PM EST THIS AFTERNOON FOR NYZ009-
015>018-022>025-036-037-044.
&&
SYNOPSIS...RRM
NEAR TERM...JAB/RRM
SHORT TERM...DGM/RRM
LONG TERM...PVN
AVIATION...PVN
HYDROLOGY...Hazardous weather outlook, Feb 24, 10:18 PM EST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1018 PM EST THU FEB 24 2011 NYZ009-015>018-022>025-036-037-044-260330- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- 1018 PM EST THU FEB 24 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ045-046-055>057-PAZ038>040-260330- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- 1018 PM EST THU FEB 24 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ062-PAZ043-044-047-048-072-260330- SULLIVAN-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1018 PM EST THU FEB 24 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in Pennsylvania, 2011Wind Advisories in New York, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.